MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Actual device not returned, but image has been returned.(b)(4).The product will not be returned for evaluation.This event is still under investigation at this time.
 
Event or Problem Description
It was reported that during treatment for an abdominal aortic aneurysm (aaa) using a zenith flex aaa endovascular graft bifurcated main body, a type 3 endoleak was found on the ipsilateral limb of the zenith flex-zt main body after both tfles were placed.The leak was discovered to be right above the overlapping of the tfle and the ipsilateral limb.Another tfle was placed to cover the leak and the type 3 endoleak was considered resolved.It was reported the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of documentation and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Due to the information in the complaint report and the image review, the root cause of the type iiib / suture hole endoleaks could be "procedure related - patient condition related to occurrence." this was chosen as the possible causes of endoleak observed could be due to the patients anatomical conditions (tortuous/ calcified vessels), excessive anticoagulation or aggressive ballooning, which could have caused outflow limitation, stretch/tear in the fabric.However, a second iliac leg was deployed with a maximum overlap in the main body, which resolved the endoleak.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6446555
Report Number1820334-2017-00472
Device Sequence Number13671714
Product Code MIH
UDI-Device Identifier10827002484037
UDI-Public(01)10827002484037(17)180515(10)6960695
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-22-96-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;